Explicit construction of integral bases of radical function fields
Journal de Théorie des Nombres de Bordeaux, Volume 22 (2010) no. 1, pp. 259-270.

We give an explicit construction of an integral basis for a radical function field K=k(t,ρ), where ρ n =Dk[t], under the assumptions [K:k(t)]=n and char(k)n. The field discriminant of K is also computed. We explain why these questions are substantially easier than the corresponding ones in number fields. Some formulae for the P-signatures of a radical function field are also discussed in this paper.

Nous donnons une construction explicite d’une base entière pour le corps de fonction K=k(t,ρ), où ρ n =Dk[t], sous l’hypothèse [K:k(t)]=n et char(k)n. Le discriminant du corps K est également calculé. Nous expliquons pourquoi ces questions sont considérablement plus faciles que dans le cas des corps de nombres. Quelques formules pour les P-signatures des corps de fonction radiciels sont également présentées dans ce papier.

Received:
Published online:
DOI: 10.5802/jtnb.714
Qingquan Wu 1

1 Department of Mathematics and Statistics University of Calgary 2500 University Drive NW Calgary, Alberta T2N 1N4
@article{JTNB_2010__22_1_259_0,
     author = {Qingquan Wu},
     title = {Explicit construction of integral bases of radical function fields},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {259--270},
     publisher = {Universit\'e Bordeaux 1},
     volume = {22},
     number = {1},
     year = {2010},
     doi = {10.5802/jtnb.714},
     zbl = {1236.11089},
     mrnumber = {2675883},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.714/}
}
TY  - JOUR
TI  - Explicit construction of integral bases of radical function fields
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2010
DA  - 2010///
SP  - 259
EP  - 270
VL  - 22
IS  - 1
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.714/
UR  - https://zbmath.org/?q=an%3A1236.11089
UR  - https://www.ams.org/mathscinet-getitem?mr=2675883
UR  - https://doi.org/10.5802/jtnb.714
DO  - 10.5802/jtnb.714
LA  - en
ID  - JTNB_2010__22_1_259_0
ER  - 
%0 Journal Article
%T Explicit construction of integral bases of radical function fields
%J Journal de Théorie des Nombres de Bordeaux
%D 2010
%P 259-270
%V 22
%N 1
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.714
%R 10.5802/jtnb.714
%G en
%F JTNB_2010__22_1_259_0
Qingquan Wu. Explicit construction of integral bases of radical function fields. Journal de Théorie des Nombres de Bordeaux, Volume 22 (2010) no. 1, pp. 259-270. doi : 10.5802/jtnb.714. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.714/

[1] W. Bosma, J. Cannon, and C. Playoust, The Magma algebra system I: The user language. J. Symb. Comp. 24 (1997), 235–265. | MR: 1484478 | Zbl: 0898.68039

[2] J. A. Buchmann and H. W. Lenstra Jr., Approximating rings of integers in number fields. J. Theor. Nombres Bordeaux 6 (1994), 221–260. | Numdam | MR: 1360644 | Zbl: 0828.11075

[3] H. Cohen, A course in computational algebraic number theory. Springer-Verlag, 1993. | MR: 1228206 | Zbl: 0786.11071

[4] E. Hecke, Vorlesungen über die Theorie der algebraischen Zahlen. Akademische Verlagsgesellschaft, 1954. | MR: 66417 | Zbl: 0057.27301

[5] J. G. Huard, B. K. Spearman, and K. S. Williams, Integral bases for quartic fields with quadratic subfields. J. Number Theory 51 (1995), 103–117. | MR: 1321725 | Zbl: 0826.11048

[6] R. H. Hudson and K. S. Williams, The integers of a cyclic quartic field. Rocky Mountain J. Math. 20 (1990), 145–150. | MR: 1057983 | Zbl: 0707.11078

[7] T. W. Hungerford, Algebra. Springer-Verlag, 1974. | MR: 600654 | Zbl: 0293.12001

[8] K. F. Ireland and M. Rosen, A classical introduction to modern number theory. Springer-Verlag, 1990. | MR: 1070716 | Zbl: 0712.11001

[9] KANT/KASH, Computational Algebraic Number Theory/KAnt SHell. http://www.math.tu-berlin.de/kant/kash.

[10] E. Lamprecht, Verzweigungsordnungen, Differenten und Ganzheitsbasen bei Radikalerweiterungen. I. Arch. Math. 56 (1991), 569–585. | MR: 1106499 | Zbl: 0735.11062

[11] E. Lamprecht, Existence of and computation of integral bases. Acta Math. Inform. Univ. Ostrav. 6 (1998), 121–128. | MR: 1822521 | Zbl: 1024.11074

[12] H. B. Mann, On integral basis. Proc. Amer. Math. Soc. 9 (1958), 167–172. | MR: 93502 | Zbl: 0081.26602

[13] H. B. Mann and W. Y. Vélez, Prime ideal decomposition in F(μ m). Monatsh. Math. 81 (1976), 131–139. | MR: 399043 | Zbl: 0324.12003

[14] D. Marcus, Number Fields. Springer-Verlag, 1977. | MR: 457396 | Zbl: 0383.12001

[15] L. R. McCulloh, Integral bases in Kummer extensions of Dedekind fields. Canad. J. Math. 15 (1963), 755–765. | MR: 153668 | Zbl: 0118.27503

[16] M. J. Norris and W. Y. Vélez, Structure theorems for radical extensions of fields. Acta Arith. 38 (1980/81), 111–115. | MR: 604227 | Zbl: 0492.12011

[17] K. Okutsu, Integral basis of the field (a n). Proc. of Japan Acad. Ser. A Math. Sci. 58 (1982), 219–222. | MR: 667638 | Zbl: 0524.12002

[18] M. Pohst and H. Zassenhaus, Algorithmic algebraic number theory. Cambridge University Press, 1997. | MR: 1483321 | Zbl: 0685.12001

[19] P. Ribenboim, Algebraic numbers. John-Wiley & Sons. Inc., 1972. | MR: 340212 | Zbl: 0247.12002

[20] M. Rosen, Number theory in function fields. Springer-Verlag, 2002. | MR: 1876657 | Zbl: 1043.11079

[21] R. Scheidler and A. Stein, Voronoi’s algorithm in purely cubic congruence function fields of unit rank 1. Math. Comp. 69 (2000), 1245–1266. | MR: 1653974 | Zbl: 1042.11068

[22] H. Stichtenoth, Algebraic function fields and codes. Springer-Verlag, 1993. | MR: 1251961 | Zbl: 0816.14011

[23] M. van Hoeij, An algorithm for computing an integral basis in an algebraic function field. J. Symb. Comp. 18 (1994), 353–363. | MR: 1324494 | Zbl: 0834.68059

[24] W. Y. Vélez, Prime ideal decomposition in F(μ 1/p ). Pacific J. Math. 75 (1978), 589–600. | MR: 506215 | Zbl: 0344.12002

[25] P. G. Walsh, A polynomial-time complexity bound for the computation of the singular part of a Puiseux expansion of an algebraic function. Math. Comp. 69 (2000), 1167–1182. | MR: 1710624 | Zbl: 1042.14039

Cited by Sources: